Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Postinor 2 cause delay in menstruation?

Her period came on the 5th of November and we had unprotected sex on the 10th of November.she took postinor 2 immediately after the sex and the second pill 12 hours later. We had unprotected sex again on the 1st of December. She was suppose to get her period on the 2nd of December. And today is 5th. Her period is still not in. We took a pregnancy test yesterday and it was negative. What should we do now?
Fri, 10 Feb 2017
Report Abuse
OBGYN 's  Response
Hallow Dear,

Postinor 2 is a post coital emergency contraceptive pill which provides protection against pregnancy if taken within 72 hours of the unprotected sex. Since she has taken the pill immediately after the sex and the repeated after 12 hours again, she is well protected against the pregnancy.

These pills have following after effects:

1. Some bleeding is noted few days after the pills and needs no medical attention. It stops by itself.

2. The following menses after the pill may get delayed for few days to a week. Since she has taken 2 pills, the delay may be still more. If even after 10 days delay in menses she does not get the menses, you may perform pregnancy test on overnight first morning urine sample to confirm the pregnancy status. If the test reveals that she is not pregnant, just wait patiently and she will get her menses.

I hope this helps you.

Dr. Nishikant Shrotri
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi,my last period is on 2th of June, and I had sex on 14th of June, and I taking postino pils.after my period didn t come but I take home pregnant...